MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ORIGO; LOFRIC ORIGO NELATON 40CM CH14

WELLSPECT HEALTHCARE LOFRIC ORIGO; LOFRIC ORIGO NELATON 40CM CH14
Model Number 44314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Used devices will not be returned to manufacturer for examination and batch documentation did not indicate any deviations on provided lot.Number.It is impossible for the manufacturer to confirm if the bleeding was due to a faulty product without any images or products to examine further, as the used devices were discarded.The patient appears to have a history of bph-related issues, but we (the manufacturer) do not have complete information on his co-morbidities and medications.The patient reports that his doctor did not properly introduce him to intermittent catheterization (ic).There is ample educational material available, and ic should always be taught by an experienced nurse.He states that "when he first began ic, his doctor gave him a handful of catheters and told him to wash and reuse them.He figured it out on his own with no proper teaching from his medical care team." lofric origo is intended for single use and should never be washed and reused, as clearly stated in the instructions for use (ifu).The patient also claims that he found a "burr" on the tip of the catheter, which caused bleeding and further complications related to the urolift procedure he underwent.It is evident that the patient did not receive proper introduction to ic or guidance on the most suitable catheter tip for him.Additionally, he has issues with an enlarged and easily bleeding prostate and is understandably shocked and upset by the bleeding and current situation.
 
Event or Problem Description
A 72-year-old man with an enlarged prostate had previously used the urolift system, a non-invasive treatment for bph that helps reduce prostate swelling and improve urine flow.He required intermittent catheterization (ic) alongside this procedure.On (b)(6) 2024, the patient informed the manufacturer that he had encountered "burs" at the tip of the catheters on two occasions.The first time he noticed a "bur," he discarded the catheter and used a new one.The second time, he did not notice the "bur" because it was nighttime.While catheterizing that night, he felt resistance and had a strong urge to urinate, so he "pushed harder," which caused bleeding.He went to the emergency room at the (b)(6) hospital and was admitted for 4 or 5 days.During his hospital stay, they performed a procedure to remove the urolift and stop the bleeding.He mentioned that he was "out of it" during his stay.The hospital advised him to stop using lofric catheters and provided alternative catheters.According to the patient, due to this incident and the damage caused by the catheter, he will now have to self-catheterize for the rest of his life.He also stated that his healthcare provider never provided self-catheterization training.When he first began cic, his doctor gave him a handful of catheters and told him to wash and reuse them.He figured it out on his own without proper instruction from his medical care team.

Brand Name
LOFRIC ORIGO
Common Device Name
LOFRIC ORIGO NELATON 40CM CH14
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW   SE-43121
Manufacturer Contact
emad ramzi
aminogatan 1
molndal, se-43121 molndal 
SW  
MDR Report Key20682238
Report Number3009632672-2024-00020
Device Sequence Number20971693
Product Code EZD
UDI-Device Identifier07333387043333
UDI-Public07333387043333
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/26/2024
Device Model Number44314
Device Catalogue Number4431440
Device Lot Number654060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite